MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR404020
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, a patient was to be implanted with a 40mm x 20cm gore® tag® conformable thoracic stent graft with active control system (cmds device) to treat aneurysm at aortic arch.Cmds device was planned to be placed at ascending aorta, and "chimney" technique was used to reserve some branches of the arch.After inserting the dsf2233 sheath and delivering cmds device to target lesion, physician pulled the first deployment handle.Under dsa fluoroscopy, cmds device was not expanded.Physician continued to pull the second deployment handle, cmds device was still not expanded.No abnormal resistance was felt when pulling the deploy handle.Physician carefully retracted cmds device into sheath and removed out of body.Another cmds device was used and was successfully deployed.The remaining procedure was completed according to the preoperative plan.The procedure was smooth, and the patient's condition was stable and was returned to the ward safely.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.D6: the device was not implanted nor explanted.H6 - investigation findings: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.Returned device is under evaluation by w.L.Gore & associates, inc.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code d15 -engineering evaluation: the device evaluation showed the following: the fully constrained gore® tag® conformable thoracic stent graft with active control system (cmds) device was returned for evaluation.The primary deployment line (pdl) was identified to be broken near the proximal end of the device, attached to the stent graft and sleeve.The primary deployment line that remained connected to the primary deployment knob measured approximately 103.5cm.The observations of the device evaluation support the physician¿s report of the device not expanding to intermediate diameter following primary deployment.Based on the length of the returned secondary deployment line (sdl) that remained connected to the secondary deployment knob, there was no indication of an issue with the sdl.The device likely did not expand when the sdl was removed due to the device remaining constrained by the primary sleeve.The observations of the device evaluation support the physician¿s report of the device not expanding following secondary deployment.The core and outer wrap of the pdl fiber appear to have experienced tensile forces and are not indicative of a clean cut.Primary deployment not completing is likely due to the primary deployment line breaking.The deployment line appears to have broken due to tensile forces.The cause of the primary deployment line breaking could not be confirmed with the currently available information.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
qiong wang
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17547416
Report Number2017233-2023-04202
Device Sequence Number6684236
Product Code MIH
UDI-Device Identifier00733132646852
UDI-Public00733132646852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Catalogue NumberTGMR404020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight38 KG